MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/weight/ethnicity: unknown, not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model ar40mn intraocular lens (iol) was fully inserted in the patient's operative eye, when the surgeon noticed a haptic broken.The iol was removed and replaced with a back-up lens of the same model and diopter.There was no surgical or medical intervention required.The patient is reported to be doing ok post-op.No other information was available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: 6/7/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: the original folding carton, patient stickers, and directions for use (dfu) were received as well.Visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.Which is consistent with a lens that was handled, during removal and replacement.Lens damage (bent) was also observed, but can be attributed to handling.And returning the lens crushed in the lens insert and cannot be confirmed, to be related to manufacturing.The complaint issue could not be confirmed.And therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed, that the product was manufactured and released according to specifications.A search revealed, that no other complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11734427
Report Number2648035-2021-07695
Device Sequence Number14411076
Product Code HQL
UDI-Device Identifier05050474501782
UDI-Public(01)05050474501782(17)251123
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model NumberAR40M
Device Catalogue NumberAR40MN0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT# UNKNOWN